| Catalog Number |
0500320E |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
02/05/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
A corporate inventory manager reported to fresenius that a dialyzer blood leak occurred at a hemodialysis (hd) user facility.Additional information was obtained through follow-up with a registered nurse (rn) from the facility who was familiar with the event.The blood leak, which was external, was noticed approximately one hour into a patient¿s hd treatment.A technician noticed blood leaking from the arterial header of the device while passing by.There were no alarms from the machine.There was no visible damage or defect noted on the dialyzer, including at/near the leak location.After the leak was noticed, the treatment was paused.The patient¿s blood was not returned; estimated blood loss (ebl) was 250 to 300 ml.The rn confirmed there was no patient serious injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.The sample was not available to be returned for manufacturer evaluation as it was reportedly discarded.
Event or Problem Description
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one approved temporary deviation notice (dn) reported on the lot which was unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.